Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 119, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Sep 7, 2012, 12:00 PM EDT for 6 counties in Indiana. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2012, 12:00 PM EDT (16:00 UTC)
- Expired
- Sep 7, 2012, 12:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, IN, Grant County, IN, Huntington County, IN, Miami County, IN, Wabash County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 77 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 12:28 PM EDT | HAIL 0.25 | Andrews, IN | |
| Sep 7, 12:40 PM EDT | TSTM WND GST 52 | Marion, IN | |
| Sep 7, 12:45 PM EDT | TSTM WND DMG | Van Buren, IN | TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 11:36 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1535 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
874
WUUS53 KIWX 071600
SVRIWX
INC049-053-069-103-169-183-071645-
/O.NEW.KIWX.SV.W.0119.120907T1600Z-120907T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1200 PM EDT FRI SEP 7 2012
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GRANT COUNTY IN CENTRAL INDIANA...
MIAMI COUNTY IN NORTH CENTRAL INDIANA...
HUNTINGTON COUNTY IN NORTHEAST INDIANA...
WABASH COUNTY IN NORTH CENTRAL INDIANA...
SOUTHERN WHITLEY COUNTY IN NORTHEAST INDIANA...
EXTREME EAST CENTRAL FULTON COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 1245 PM EDT
* AT 1155 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED FROM 9 MILES NORTHWEST OF WABASH...TO GRISSOM AIR FORCE
BASE AND MOVING EAST AT 40 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WABASH...
NORTH MANCHESTER AND SWEETSER...
LA FONTAINE...
MARION...
ANDREWS...
HUNTINGTON AND VAN BUREN...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
LAKETON...IJAMSVILLE...SPEICHERVILLE...URBANA...SERVIA...LAGRO...
LINCOLNVILLE...BIPPUS...BRACKEN...LUTHER...LANCASTER AND GOBLESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HANDLE... @NWSIWX. REPORTS CAN ALSO BE MADE TO THE
NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT
877-633-6772.
&&
LAT...LON 4055 8587 4058 8587 4057 8602 4059 8615
4104 8605 4105 8535 4067 8543 4067 8546
4059 8545 4050 8547
TIME...MOT...LOC 1600Z 269DEG 34KT 4087 8590
WIND...HAIL 60MPH 1.00IN
$$2 follow-up statements
324
WWUS53 KIWX 071627
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1227 PM EDT FRI SEP 7 2012
INC049-103-071634-
/O.CAN.KIWX.SV.W.0119.000000T0000Z-120907T1645Z/
FULTON IN-MIAMI IN-
1227 PM EDT FRI SEP 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR MIAMI AND EXTREME EAST CENTRAL
FULTON COUNTIES IS CANCELLED...
AT 1222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED
OR MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HANDLE... @NWSIWX. REPORTS CAN ALSO BE MADE TO THE
NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT
877-633-6772.
&&
LAT...LON 4055 8587 4105 8574 4105 8535 4067 8543
4067 8546 4058 8545 4050 8547
TIME...MOT...LOC 1624Z 269DEG 34KT 4087 8560
$$
INC053-069-169-183-071645-
/O.CON.KIWX.SV.W.0119.000000T0000Z-120907T1645Z/
WHITLEY IN-WABASH IN-HUNTINGTON IN-GRANT IN-
1227 PM EDT FRI SEP 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR NORTHERN GRANT...HUNTINGTON...EASTERN WABASH AND SOUTHERN WHITLEY
COUNTIES...
AT 1222 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
SEVERE STORM WAS LOCATED FROM NEAR LAUD TO 6 MILES WEST OF
HUNTINGTON TO SWAYZEE...AND MOVING EAST AT 40 MPH. THIS LINE OF
THUNDERSTORMS HAS PRODUCED SOME WIND DAMAGE TO THE WEST WITH SOME
TREES AND UTILITY LINES DOWN.
LOCATIONS IMPACTED INCLUDE...
HUNTINGTON...VAN BUREN...HANFIELD...LAKE WOOD...LUTHER...LANDESS...
MOUNT ETNA...PLEASANT PLAIN...ARCANA AND LANCASTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HANDLE... @NWSIWX. REPORTS CAN ALSO BE MADE TO THE
NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT
877-633-6772.
&&
LAT...LON 4055 8587 4105 8574 4105 8535 4067 8543
4067 8546 4058 8545 4050 8547
TIME...MOT...LOC 1624Z 269DEG 34KT 4087 8560
WIND...HAIL 60MPH 1.00IN
$$432
WWUS53 KIWX 071643
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1243 PM EDT FRI SEP 7 2012
INC053-069-169-183-071652-
/O.EXP.KIWX.SV.W.0119.000000T0000Z-120907T1645Z/
WHITLEY IN-WABASH IN-HUNTINGTON IN-GRANT IN-
1243 PM EDT FRI SEP 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWEST GRANT...WESTERN
HUNTINGTON...EASTERN WABASH AND SOUTHERN WHITLEY COUNTIES WILL
EXPIRE AT 1245 PM EDT...
AT 1241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING WERE MOVING
OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
PLEASE REPORT ANY WIND DAMAGE OR LARGE HAIL TO THE NATIONAL WEATHER
SERVICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HANDLE... @NWSIWX. REPORTS CAN ALSO BE MADE TO THE
NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT
877-633-6772.
&&
LAT...LON 4055 8587 4105 8574 4105 8535 4067 8543
4067 8546 4058 8545 4050 8547
TIME...MOT...LOC 1642Z 269DEG 34KT 4087 8537
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 6:46 AM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, Sep 7, 6:46 AM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
646 AM EDT FRI SEP 7 2012
.AVIATION...
12Z TAFS...WEST SOUTHWEST LOW LEVEL JET AND ASSOCIATED WARM
ADVECTION HAS LED TO AN INCREASING AREA OF SHOWERS AN EMBEDDED
THUNDERSTORMS FROM EASTERN IOWA INTO NORTH CENTRAL ILLINOIS. AS
LOW LEVEL JET CONTINUES TO VEER...LOW LEVEL MOISTURE CONVERGENCE
MAY START TO WEAKEN AND THUS CONFIDENCE IS LOW IN MAINTAINING
CURRENT COVERAGE TO THIS PRECIPITATION ACROSS NORTHERN INDIANA.
WILL MAINTAIN PREVAILING SHOWER MENTION AT KSBN BY 15Z GIVEN
CURRENT TRENDS WITH BETTER CHANE OF THUNDER LIKELY REMAINING SOUTH
OF KSBN THIS MORNING. BETTER CHANCE OF SHOWERS AND THUNDERSTORMS
STILL APPEARS TO BE INLINE FOR THIS AFTERNOON...BUT EXTENT TO THIS
ACTIVITY WILL BE DEPENDENT ON AMOUNT OF DESTABILIZATION THAT CAN
OCCUR IN WAKE OF LINGERING MORNING ACTIVITY. WILL MAINTAIN AFTER
TSRA TEMPO AT BOTH TERMINALS GIVEN LARGE SCALE UPPER SUPPORT
INCREASING WITH APPROACHING UPPER MIDWEST UPPER TROUGH. WIDESPREAD
RAIN AND EMBEDDED THUNDERSTORMS FOR TONIGHT AS STRONG LOW/MID
LEVEL FRONT MOVES IN FROM THE WEST. A PERIOD OF IFR CONDITIONS
POSSIBLE TONIGHT...BUT WILL MAINTAIN TREND OF PREVIOUS TAF TOWARD
LOWER END MVFR CONDITIONS.
&&
.PREV DISCUSSION... /ISSUED 410 AM EDT FRI SEP 7 2012/
SHORT TERM...TODAY THROUGH SATURDAY NIGHT
SEVERE WEATHER POTENTIAL THIS AFTERNOON AND THIS EVENING ALONG WITH
TREND TO MUCH COOLER TEMPERATURES WILL BE THE MAIN FORECAST ITEMS
FOR THE SHORT TERM.
SOUTHWESTERLY LOW LEVEL JET FROM THE SOUTHERN PLAINS INTO THE CORN
BELT WILL CONTINUE TO ALLOW LOW LEVEL THETAE RIDGE TO SURGE
NORTHEASTWARD THIS MORNING INTO THE MID MS RIVER VALLEY AND
EVENTUALLY INTO THE SOUTHERN GREAT LAKES REGION THIS AFTERNOON.
ELEVATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE PAST FEW
HOURS ACROSS MUCH OF CENTRAL AND EASTERN IOWA...AND WOULD SUSPECT
THESE SHOWERS AND THUNDERSTORMS TO CONTINUE TO SPREAD INTO NORTHERN
ILLINOIS AND EVENTUALLY WESTERN INDIANA LATER THIS MORNING AS LOW
LEVEL JET VEERS MORE WESTERLY. LOW LEVEL MOISTURE CONVERGENCE SHOULD
TEND TO WEAKEN AS THIS LOW LEVEL JET VEERS HOWEVER LENDING TO SOME
QUESTION AS TO EXTENT OF THESE SHOWERS/STORMS ACROSS LOCAL AREA BY
THE MID TO LATE MORNING HOURS. HAVE CONTINUED WITH CHANCE POPS THIS
MORNING AND MAINLY ACROSS THE WESTERN HALF.
A VIGOROUS UPPER LEVEL WAVE CENTERED ACROSS FAR SOUTHERN MANITOBA
EARLY THIS MORNING WILL DROP INTO MINNESOTA/NORTHWEST WISCONSIN THIS
AFTERNOON INDUCING CYCLOGENESIS ACROSS CENTRAL IL/WEST CENTRAL
INDIANA THIS AFTERNOON. STRONG LOW LEVEL WARM ADVECTION ASSOCIATED
WITH LOW LEVEL WARM FRONT WILL LIKELY AID IN ADDITIONAL SCATTERED
SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON...WITH SEVERAL
SMALLER SCALE SHORT WAVES EJECTING INTO THE SOUTHERN GREAT LAKES
REGION IN PROGRESSIVE WESTERLY UPPER FLOW DOWNSTREAM OF PRIMARY
SHORT WAVE. INCREASING LARGE SCALE FORCING THIS AFTERNOON AND
MATURING FRONTAL CIRCULATION SHOULD ENHANCE SHOWER/THUNDERSTORM
COVERAGE THIS AFTERNOON.
STRENGTHENING MID LEVEL FLOW AND DEEP LAYER SHEAR ON THE ORDER OF 40
TO 50 KNOTS CONTINUES TO SUGGEST FAVORABLE CONDITIONS FOR CONVECTIVE
ORGANIZATION TODAY WITH MAIN QUESTION ON SEVERE POTENTIAL ON
MAGNITUDE OF DESTABILIZATION THIS AFTERNOON. SOME CONCERN THAT
ELEVATED MULTICELLULAR ACTIVITY MOVING INTO THE AREA LATER THIS
MORNING COULD RESULT IN REMNANT MID/HIGH CLOUD COVER THAT COULD
LIMIT OR DELAY DESTABILIZATION UNTIL THE MID TO LATE AFTERNOON
HOURS. FORECAST SOUNDINGS CONTINUE TO SUGGEST SURFACE BASED CAPES ON
THE ORDER OF 1500-2500 J/KG. IF THIS DESTABILIZATION CAN
OCCUR...BACKGROUND SHEAR AND INCREASING MID/UPPER FORCING SHOULD
ALLOW FOR RAPID CONVECTIVE ORGANIZATION TO AFTERNOON DEVELOPMENT.
OTHER COMPLICATION FOR THIS FORECAST BESIDES THE MAGNITUDE OF
INSTABILITY CENTERS ON HOW FAR NORTH WARM FRONT IS ABLE TO PROGRESS.
IT STILL APPEARS AS THOUGH LOW LEVEL WARM FRONT WILL PUT ENTIRE
FORECAST AREA IN WARM SECTOR FOR A TIME THIS AFTERNOON/EARLY EVENING
AHEAD OF THE COLD FRONT. WITH BACKGROUND SHEAR SUPPORTIVE OF
SUPERCELLUALR STRUCTURES IF ENOUGH INSTABILITY CAN BE
REALIZED...WILL CONTINUE TO MENTION ISOLD TORNADO POTENTIAL IN HWO.
0-3 KM SHEAR ALSO TO INCREASE TO AROUND 30 KNOTS THIS AFTERNOON
WHICH COULD ALSO SUPPORT SOME SMALLER SCALE MESOVORTICES. SEVERE
THREAT SOMEWHAT MORE QUESTIONABLE ACROSS THE FAR NORTHWEST WHERE
MAGNITUDE OF INSTABILITY IS EVEN MORE CONDITIONAL.
RAIN AND EMBEDDED THUNDER TO CONTINUE INTO THE OVERNIGHT HOURS...BUT
SEVERE POTENTIAL SHOULD SHIFT EAST OF THE AREA BY LATE EVENING.
STRONG MID/UPPER LEVEL FRONTOGENESIS...DEEPENING UPPER SYSTEM...AND
PWATS UP AROUND 1.75 INCHES COULD PROVIDE SOME HEFTY RAINFALL
AMOUNTS IN THE 1 TO 3 INCH RANGE FOR SOME LOCATIONS. LAKE EFFECT
RAIN SHOWERS TO BECOME MORE PRONOUNCED AFTER MIDNIGHT BEHIND THE
COLD FRONT WITH ENOUGH LAKE INDUCED INSTABILITY FOR CHANCE
THUNDER/WATERSPOUT MENTION. LAKE EFFECT SHOWERS SHOULD PERSIST INTO
SATURDAY WITH ANOTHER REINFORCING UPPER TROUGH EXPECTED TO DIVE INTO
THE SOUTHERN GREAT LAKES LATE SATURDAY NIGHT. THUS...HAVE MAINTAINED
CHANCE -RW POPS THROUGH SATURDAY NIGHT...PARTICULARLY ACROSS THE
NORTH. HIGHS SHOULD TOP OUT IN THE UPPER 60S TO NEAR 70 BEHIND THE
FRONT SATURDAY.
LONG TERM...SUNDAY THROUGH THURSDAY
REMARKABLY QUIET WEATHER IN STORE FOR THE LONG TERM PERIOD AS A
BROAD LONGWAVE RIDGE ANCHORS ITSELF OVER THE EASTERN CONUS FOR MUCH
OF THE UPCOMING WEEK. MIDLEVEL TROUGH AXIS WILL BE SHIFTING
NORTHEAST OF THE REGION ON SUNDAY AS SECONDARY VORTICITY MAX ROTATES
AROUND THE BASE OF THE MEAN TROUGH. MODELS IN RELATIVELY GOOD
AGREEMENT THAT THE ASSOCIATED SURFACE PRESSURE TROUGH AND BAND OF
LOW LEVEL CONVERGENCE WILL BE SHIFTING OVERHEAD AROUND 12Z SUNDAY
MORNING. GIVEN THIS AND SOME LINGERING LAKE INDUCED INSTABILITY...
CANT COMPLETELY RULE OUT A FEW SHOWERS OVER OUR NORTHWEST ZONES
SUNDAY MORNING. DRY AIR AND SUBSIDENCE WILL FILTER IN QUICKLY THOUGH
AND EXPECT DRY CONDITIONS EVERYWHERE BY SUNDAY AFTERNOON. 850MB
TEMPS REMAINING IN THE SINGLE DIGITS COMBINED WITH A FAIR AMOUNT OF
CLOUD COVER WILL KEEP HIGHS ON SUNDAY IN THE LOW 70S. LOW LEVEL
RIDGE AXIS WILL THEN SHIFT OVERHEAD DURING THE DAY MONDAY. WHILE
THERMAL PROFILES WILL ONLY MODERATE SLIGHTLY...MOSTLY SUNNY SKIES
WILL HELP PUSH HIGH TEMPS UP BY A FEW DEGREES INTO THE MID 70S.
AFTER ONE LAST NIGHT OF LOWS AROUND 50F...SOUTHWEST FLOW DEVELOPS IN
EARNEST ON TUESDAY AS 850MB TEMPS SURGE INTO THE MID TO UPPER TEENS.
THIS WILL SUPPORT HIGHS AROUND 80F FOR THE MIDWEEK PERIOD WITH
OVERNIGHT LOWS AROUND 60F. WEAK BACKDOOR COLD FRONT WILL ENCROACH
UPON THE AREA BY THURSDAY BUT STRONG SOUTHEAST CONUS RIDGE WILL
LIKELY BLOCK ANY RAIN OVER OUR AREA UNTIL FRIDAY.&&
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...RIP CURRENT RISK FROM THIS EVENING THROUGH SUNDAY EVENING FOR
INZ003.
MI...RIP CURRENT RISK FROM THIS EVENING THROUGH SUNDAY EVENING FOR
MIZ077.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 4 PM EDT SUNDAY
FOR LMZ043-046.
&&
SHORT TERM...MARSILI
LONG TERM...AGD
AVIATION...MARSILIHazardous weather outlook, Sep 7, 5:21 AM EDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 521 AM EDT FRI SEP 7 2012 LMZ043-046-080930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 521 AM EDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS MORNING INTO TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS AND CONDITIONS HAZARDOUS FOR SMALL CRAFT TONIGHT. THERE IS A CHANCE OF WATERSPOUTS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A HIGH RISK OF RIP CURRENTS AND CONDITIONS HAZARDOUS FOR SMALL CRAFT SATURDAY MORNING THROUGH SUNDAY AFTERNOON. THERE IS A CHANCE OF WATERSPOUTS SATURDAY MORNING. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY MORNING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE INZ003-MIZ077-080930- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 521 AM EDT FRI SEP 7 2012 /421 AM CDT FRI SEP 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS MORNING INTO TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THERE IS A HIGH RISK OF RIP CURRENTS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CONTINUED HIGH RISK OF RIP CURRENTS SATURDAY MORNING THROUGH SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ004-005-012>014-MIZ078-079-080930- ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-CASS MI-ST. JOSEPH MI- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH... BREMEN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS 521 AM EDT FRI SEP 7 2012 /421 AM CDT FRI SEP 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE THIS MORNING GENERALLY WEST OF INTERSTATE 69. THUNDERSTORMS WILL BECOME LIKELY THIS AFTERNOON INTO TONIGHT. SOME STORMS MAY BE SEVERE THIS AFTERNOON INTO EARLY THIS EVENING WITH A RISK OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ006>009-015>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005- 015-016-024-025-080930- LAGRANGE-STEUBEN-NOBLE-DE KALB-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING- PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...COLDWATER... HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 521 AM EDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE THIS MORNING GENERALLY WEST OF INTERSTATE 69. THUNDERSTORMS WILL BECOME LIKELY THIS AFTERNOON INTO TONIGHT. SOME STORMS MAY BE SEVERE THIS AFTERNOON INTO THIS EVENING WITH A RISK OF DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. SOME LOCALLY HEAVY RAINFALL AMOUNTS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Sep 7, 6:39 AM EDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 639 AM EDT FRI SEP 7 2012 INZ006-007-MIZ079>081-OHZ001-002-071245- LAGRANGE-STEUBEN-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA... ANGOLA...FREMONT...STURGIS...THREE RIVERS...WHITE PIGEON... MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD... JONESVILLE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE... SWANTON 639 AM EDT FRI SEP 7 2012 ...PATCHY DENSE FOG EARLY THIS MORNING... THE COMBINATION OF LIGHT WINDS...PARTLY CLOUDY SKIES...AND LOW LEVEL MOISTURE HAS ALLOWED SOME PATCHY DENSE FOG TO FORM ACROSS EXTREME NORTHEAST INDIANA AND SOUTHERN LOWER MICHIGAN. VISIBILITIES WILL DROP TO ONE QUARTER MILE OR LESS IN THE DENSER FOG PATCHES. MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING VISIBILITIES OVER SHORT DISTANCES WHEN TRAVELLING THIS MORNING DUE TO THE PATCHY NATURE OF THE FOG. THE FOG WILL BURN OFF AFTER 9 AM EDT.
Special weather statement, Sep 7, 10:49 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1049 AM EDT FRI SEP 7 2012
INZ013-015-020-022-023-071545-
CASS IN-FULTON IN-MIAMI IN-PULASKI IN-WHITE IN-
1049 AM EDT FRI SEP 7 2012
...STRONG THUNDERSTORMS MOVING TOWARD WHITE...CASS...WESTERN MIAMI...
PULASKI AND FULTON COUNTIES...
AT 1042 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEAR FRANCESVILLE...OR 14 MILES EAST OF
RENSSELAER...TO 20 MILES SOUTHWEST OF WOLCOTT...MOVING EAST AT
35 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TODAY SO PAY
ATTENTION AS WARNINGS MAY BE ISSUED IF THESE STORMS INTENSIFY.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
WINAMAC...
LOGANSPORT...
ROYAL CENTER...
WALTON...
LAKESIDE...BUFFALO AND SITKA...
RIPLEY...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4084 8710 4084 8700 4086 8698 4092 8697
4092 8694 4117 8693 4116 8611 4059 8601
4058 8637 4070 8638 4071 8653 4075 8653
4075 8678 4059 8678 4058 8710
TIME...MOT...LOC 1447Z 272DEG 29KT 4096 8683Local storm report, Sep 7, 11:58 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1158 AM EDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG MEXICO 40.82N 86.12W
09/07/2012 MIAMI IN LAW ENFORCEMENT
POWER LINES DOWN
&&
CEOThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 4:41 AM EDT | Small Craft Advisory | IWX | 41 hr | |
| Sep 7, 4:51 AM EDT | Rip Current Statement | IWX | 71 hr | |
| Sep 7, 10:49 AM EDT | Special Weather Statement | IWX | Cass, Fulton, Miami, Pulaski, White | 56 min |
| Sep 7, 11:17 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Pulaski | 43 min |
| Sep 7, 12:21 PM EDT | Severe Thunderstorm Warning | IWX | Grant | 39 min |
| Sep 7, 12:25 PM EDT | Special Weather Statement | IWX | Allen | 50 min |
| Sep 7, 12:38 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Huntington, Jay, Wells | 52 min |
| Sep 7, 1:04 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 41 min |
| Sep 7, 5:57 PM EDT | Special Weather Statement | IWX | Fulton, Pulaski | 33 min |
| Sep 7, 6:28 PM EDT | Special Weather Statement | IWX | Pulaski | 32 min |
| Sep 7, 6:46 PM EDT | Special Weather Statement | IWX | White | 29 min |
| Sep 7, 7:34 PM EDT | Special Marine Warning | IWX | 86 min | |
| Sep 7, 7:43 PM EDT | Special Weather Statement | IWX | Grant | 32 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.